Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 187, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2012, 10:15 PM CDT for Andrews County, Ector County, Texas. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 12, 2012, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 29 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:16 PM CDT | TSTM WND GST 62 | 2 Ene Goldsmith, TX | |
| Jun 12, 10:30 PM CDT | TSTM WND DMG | 5 Se North Cowden, TX | CAR PORT LIFTED FROM GROUND AND LANDED ON ROOF OF HOUSE. HOME WAS DAMAGED BY CAR PORT. |
| Jun 12, 10:30 PM CDT | TSTM WND DMG | 6 Nnw Odessa, TX | 40 TO 60 FOOT TREES UPROOTED. TREES WERE MATURE AND HEALTHY WITH 3 FOOT WIDE TRUNKS. |
| Jun 12, 10:30 PM CDT | TSTM WND DMG | 6 Nnw Odessa, TX | 5 INCH TREE BRANCH SNAPPED. GATE FORCED OFF HINGES. 81ST AND ANDREWS HIGHWAY. |
| Jun 12, 10:33 PM CDT | TSTM WND GST 62 | 2 Ene Goldsmith, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 12, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
277 WUUS54 KMAF 130315 SVRMAF TXC003-135-130415- /O.NEW.KMAF.SV.W.0187.120613T0315Z-120613T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT TUE JUN 12 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ECTOR COUNTY IN WEST TEXAS... SOUTH CENTRAL ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1115 PM CDT * AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WEST ODESSA...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... ODESSA... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST TEXAS. && LAT...LON 3211 10228 3170 10232 3180 10278 3217 10279 TIME...MOT...LOC 0313Z 303DEG 32KT 3186 10252 $$
1 follow-up statement
596 WWUS54 KMAF 130332 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1032 PM CDT TUE JUN 12 2012 TXC003-135-130415- /O.CON.KMAF.SV.W.0187.000000T0000Z-120613T0415Z/ ECTOR TX-ANDREWS TX- 1032 PM CDT TUE JUN 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTH CENTRAL ANDREWS AND ECTOR COUNTIES... AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GARDENDALE...OR ABOUT 9 MILES NORTH OF ODESSA...MOVING SOUTHEAST AT 20 MPH. AT 1016 PM CDT...WINDS OF 62 MPH WERE MEASURED 2 MILES EAST NORTHEAST OF GOLDSMITH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...ODESSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE SHELTER AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST TEXAS. && LAT...LON 3211 10228 3170 10232 3180 10278 3217 10279 TIME...MOT...LOC 0331Z 297DEG 16KT 3197 10240 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:06 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 7:06 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT TUE JUN 12 2012 .UPDATE... && .DISCUSSION... THUNDERSTORMS MOVING INTO WESTERN PERMIAN BASIN. UPDATED PRODUCTS FOR EXPANDED WATCH 383 TO INCLUDE CRANE... ECTOR... MIDLAND... AND UPTON. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 95 72 96 / 50 30 30 10 BIG SPRING TX 70 94 75 94 / 50 30 30 10 CARLSBAD NM 70 98 71 103 / 40 20 20 20 DRYDEN TX 76 98 74 97 / 20 10 10 20 FORT STOCKTON TX 74 97 72 96 / 40 20 20 20 GUADALUPE PASS TX 69 90 71 98 / 20 20 20 20 HOBBS NM 67 95 69 100 / 50 30 30 10 MARFA TX 62 92 61 92 / 20 20 20 30 MIDLAND INTL AIRPORT TX 72 95 74 95 / 50 20 20 10 ODESSA TX 73 94 72 95 / 50 20 20 10 WINK TX 76 97 74 100 / 50 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 12, 1:45 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE JUN 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE JUN 12 2012 /1245 PM MDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. STORMS ARE MOST FAVORED ALONG AND NORTH OF I-20. GOLFBALL SIZED OR LARGER HAIL...WINDS OF 60 MPH OR GREATER...LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO TO TWO WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH MOST OF THE WEEK. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 12, 8:31 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
831 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 2 S OIL CENTER 32.47N 103.26W
06/12/2012 M1.50 INCH LEA NM TRAINED SPOTTER
&&
JDLocal storm report, Jun 12, 8:33 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
833 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 22 W CARLSBAD 32.40N 104.61W
06/12/2012 E1.00 INCH EDDY NM PUBLIC
&&
AKLLocal storm report, Jun 12, 8:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 12 SW CARLSBAD 32.28N 104.38W
06/12/2012 E1.00 INCH EDDY NM TRAINED SPOTTER
&&
AKLLocal storm report, Jun 12, 9:03 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
903 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 5 SSW FRANKEL CITY 32.32N 102.81W
06/12/2012 E0.00 MPH ANDREWS TX PUBLIC
70 MPH WINDS BLEW TELEPHONE POLE DOWN ON A CAR
&&
AKLLocal storm report, Jun 12, 9:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 10 SSW CARLSBAD 32.27N 104.30W
06/12/2012 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
AKLLocal storm report, Jun 12, 9:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG FRANKEL CITY 32.39N 102.78W
06/12/2012 ANDREWS TX NWS EMPLOYEE
TELEPHONE POLES DOWN 1/4 E FRANKEL CITY.
&&
JDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Jun 12, 8:00 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 2 hr |
| Jun 12, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Jun 12, 8:56 PM CDT | Tornado Warning | MAF | Andrews | 34 min |
| Jun 12, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Jun 12, 9:35 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 115 min |
| Jun 12, 9:48 PM CDT | Tornado Warning | MAF | Andrews, Ector | 27 min |
| Jun 12, 10:27 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 12, 10:48 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 57 min |
| Jun 12, 11:41 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 12, 11:46 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 59 min |
| Jun 13, 12:37 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 113 min |
| Jun 13, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.